What is going on ??

I was diagnosed with Lupus last August. Since Christmas I have been having some weird symptoms. It seems a 3 week cycle. The left side of my face and lips start by going numb, then within a couple of days it's starts burning and tingling. Spreading to the rest of my face, it looks like I have been out in the sun to long. Then the skin goes really dry and painful. My lips end up with sores and looks like I have had Botox!!! I can't keep going around in circles 😢

2 Replies

oldestnewest
  • Hi Marcela. That sounds like trigminal neuralgia....meaning pain in one of your cranial nerves. Try researching it and see if the symptoms are the same as yours. The treatment is usually antiepilectics like gabapentin. Hope this helps

  • to MarcelaS

    I think the symptoms of lupus are so widespread that any part of your body can be affected at any one time.It won't last it will move elsewhere and you will learn to tolerate a new set of problems.For instance i had sore and bleeding gums for ages ,then suddenly it stopped for no reason only to affect somewhere else such as a raised red patch on my upper chest that became sore and the skin cracked .I think you have to remember that the illness creates war within your own body and wars don't last yet they can flare up elsewhere at anytime.

    Be gentle with yourself , take time to de-stress , moisturise the area and it will settle down, with ,or without medication.Some how we have to learn to be the mistress of this illness , we all have to learn clever strategies for coping. Lupus is so incredibly naughty and it can play on our insecurities so, pretend you don't care , pretend you have had botox and indeed you now look great.I think the experts don't fully understand the extent of symptoms that a person may suffer with this illness. Suffers themselves become the experts in time.

    Like JenInCali, I have trigminal neuralgia but this for me results in jaw pain and severe head pain. I have , in the past, taken high doses of gabepentin but it made me sleepy and on the dose I was unable to drive.Run the symptoms through your gp and ask for any advice take in photos of when your symptoms are at their worse, this helps.

You may also like...